How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 47565
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I am suffering from Retrograde ejaculation - according to my

Resolved Question:

I am suffering from Retrograde ejaculation - according to my doctor he says it is because I take pills for the Prostrate
I take Tamsulon 0.4mg and Avodart 0.5mg daily
I think Avodart is the problem - If I cut it out then maybe 10 days later I will actually have a weak ejaculation - otherwise my semen is passed thru the urine
What can you advise
Many Thanks
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. David
you are right.
avodart can cause decrease ejaculate volume and decrease sperm counts
avodart is used to try to shrink the size of your prostate
you should get an ultrasound scan of the prostate gland to check the size of the prostate gland
you need blood test to check on your testosterone levels as well.
you should talk to your doctor about stopping your avodart.
you have found out that your avodart is causing your problems and that stopping it helps improve your erections and ejaculation
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Customer: replied 1 year ago.
Thanks reply. I have had ultrasound scan, i sleep thru the night n dont need to get to go to bathroom - My PSA has been as high as 4.1 but last test 3 months ago was 1.6I have not checked tostesterone levelsI take Proctus 10mg or equivalent daily at nightI want to be able ti ejaculate as before which is why I stopped taking Avodart.
Is there anything else I can take ti improve the situationThanks
Expert:  Dr. David replied 1 year ago.
avodart will cut your PSA level in 1/2 life Proscar will, so you have to double your PSA levels when you are taking avodart of Proscar
it is the avodart which has dropped your PSA levels.
stopping the avodart is the best thing
and your ejaculate volume will come back in time.
get your testosterone levels checked.
stopping the avodart will cause your PSA levels to go back up to its prior range of around 4.1
at your age of 72, it is common to have decline of your ejaculate volume. it is not going to be as much as it was when you were younger.
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Dr. David and 3 other Medical Specialists are ready to help you